Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 55, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Oct 6, 2008, 8:35 PM CDT for Anderson County, Henderson County, Texas. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 6, 2008, 8:35 PM CDT (01:35 UTC)
- Expired
- Oct 6, 2008, 9:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Anderson County, TX, Henderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 155 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 8:40 PM CDT | TORNADO | Montalba, TX | SPOTTER REPORT OF TORNADO IN MONTALBA |
| Oct 6, 8:45 PM CDT | HAIL 1.25 | Montalba, TX | EM REPORTED 1/2 DOLLAR HAIL NEAR MONTALBA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1452 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KFWD 070135
TORFWD
TXC001-213-070215-
/O.NEW.KFWD.TO.W.0055.081007T0135Z-081007T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
835 PM CDT MON OCT 6 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN ANDERSON COUNTY IN NORTHEAST TEXAS...
SOUTH CENTRAL HENDERSON COUNTY IN NORTHEAST TEXAS...
* UNTIL 915 PM CDT
* AT 834 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO OVER
WEST CENTRAL ANDERSON COUNTY...MOVING NORTHEAST AT 25 MPH.
SPOTTER GROUPS REPORTED A TORNADO ON THE GROUND IN MONTALBA AND
DAMAGE TO HOUSES IN TENNESSEE COLONY.
* THE TORNADO WILL BE NEAR...
RURAL NORTHERN ANDERSON COUNTY AT 850 PM CDT
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.
LAT...LON 3195 9600 3202 9601 3214 9565 3205 9558
3191 9549 3176 9587 3188 9595
TIME...MOT...LOC 0134Z 233DEG 22KT 3189 9584
$$
131 follow-up statement
000
WWUS54 KFWD 070145
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
845 PM CDT MON OCT 6 2008
TXC001-213-070215-
/O.CON.KFWD.TO.W.0055.000000T0000Z-081007T0215Z/
HENDERSON TX-ANDERSON TX-
841 PM CDT MON OCT 6 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR NORTHERN
ANDERSON AND SOUTH CENTRAL HENDERSON COUNTIES...
AT 841 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS
TORNADO WAS LOCATED 15 MILES NORTHWEST OF PALESTINE...MOVING
NORTHEAST AT 25 MPH. SPOTTERS CONFIRMED A TORNADO ON THE GROUND NEAR
MONTALBA.
THE TORNADO WILL BE NEAR...
BOIS DARC AND BRADFORD BY 900 PM CDT
BRUSHY CREEK...ELMWOOD...AND ELMTOWN BY 910 PM CDT
IN ADDITION TO TORNADOES, LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.
THIS TORNADO MAY BE OBSCURED BY RAIN. IF YOU WAIT UNTIL THE TORNADO
IS VISIBLE BEFORE TAKING COVER IT WILL BE TOO LATE. SEEK SHELTER NOW
LAT...LON 3195 9600 3202 9601 3214 9565 3205 9558
3191 9549 3176 9587 3188 9595
TIME...MOT...LOC 0141Z 233DEG 22KT 3192 9580
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Oct 6, 6:22 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Oct 6, 6:22 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 622 PM CDT MON OCT 6 2008 .AVIATION... 00Z TAFS TIMING OF SHRA/TSRA A BIT OF A CHALLENGE THROUGH THE LATE EVENING HOURS. EXPECT BEST CHANCE FOR PRECIP AT METRO SITES FROM 01 TO 03Z. OFF AND ON SHOWERS ARE EXPECTED NEAR THE WACO TERMINAL THROUGH MUCH OF THE NIGHT...AS SHOWERS DEVELOPING OVER THE HILL COUNTRY MOVE ACROSS CENTRAL TEXAS. COLD FRONT SHOULD PASS TAF SITES NEAR 11Z WITH GUSTY WINDS ACCOMPANYING THE FRONT AND PERSISTING THROUGH TUESDAY. ALSO EXPECT MVFR CIGS BEHIND THE FRONT THROUGH ABOUT 16 TO 17Z. THANKS FORT WORTH CWSU FOR COLLABORATION. && .PREV DISCUSSION... /ISSUED 300 PM CDT MON OCT 6 2008/ 300 PM UPPER LOW CENTERED OVER KANSAS THIS AFTERNOON. ASSOCIATED LIFT CURRENTLY OVER NORTH TEXAS SHOULD BE MOVING EAST OF THE AREA BEFORE NOON TOMORROW. HAVE LIKELY POPS IN THE SOUTH THROUGH NORTHEAST THIS EVENING...BECOMING JUST A BIT OF LINGERING POPS OVER THE FAR EAST AFTER SUNRISE. KEPT THE SHOWERS AND THUNDERSTORM WORDING FOR EVENING...THEN EXPECT PRIMARILY SHOWERS WITH POSSIBLE ISOLATED THUNDER AFTER MIDNIGHT. COLD FRONT SHOULD ENTER NORTHWEST ZONES JUST AFTER MIDNIGHT...AND SWEEP ON THROUGH THE SOUTHEAST ZONES BY EARLY AFTERNOON. IN THE EXTENDED...12Z ECMWF RUN LOOKS VERY SIMILAR TO PREVIOUS 00Z ECMWF. 12Z GFS IS A MAJOR DEPARTURE FROM PREVIOUS GFS RUN. BOT MODELS AGREE THAT DEEP UPPER LOW ENTERS GREAT BASIN SATURDAY...AND ECMWF THEN MOVES IT NORTHEAST INTO UPPER PLAINS BY MONDAY MORNING. OLD GFS BROUGHT UPPER LOW OVER THE TX/OK PANHANDLE BY MONDAY...NEW GFS SENDS IT OVER NEBRASKA. WITH SO MUCH UNCERTAINTY AND LACK OF RUN TO RUN CONTINUITY FROM THE GFS...HAVE NOT CHANGED PREVIOUS EXTENDED FORECAST WHICH WAS BASED MORE ON THE ECMWF. ONLY DEPARTURE FROM ECMWF IS THAT TEMPERATURES OVER THE WEEKEND WERE MODERATED A BIT FOR CLOUD COVER AND CHANCE PRECIPITATION. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 62 81 55 86 57 / 60 10 5 0 0 WACO, TX 65 83 56 84 57 / 60 10 5 0 0 PARIS, TX 62 76 52 81 51 / 80 20 5 0 0 DENTON, TX 59 79 49 84 52 / 50 5 5 0 0 MCKINNEY, TX 60 81 48 84 51 / 70 10 5 0 0 DALLAS, TX 63 79 58 86 60 / 60 10 5 0 0 TERRELL, TX 64 78 53 83 54 / 70 10 5 0 0 CORSICANA, TX 62 83 54 85 56 / 70 10 5 0 0 TEMPLE, TX 65 84 54 85 56 / 60 10 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 6, 7:30 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 730 PM CDT MON OCT 6 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 730 PM CDT MON OCT 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. SOME STORMS THIS AFTERNOON AND EARLY EVENING MAY BE SEVERE WITH LARGE HAIL AND WINDS TO 60 MPH. FREQUENT CLOUD TO GROUND LIGHTNING MAY ALSO ACCOMPANY THE STORMS. A TORNADO OR TWO WILL MAY ALSO OCCUR SOUTHEAST OF A WACO TO ATHENS LINE. ADDITIONAL STORMS WILL LINGER OVER NORTH TEXAS AFTER MIDNIGHT WITH CLOUD TO GROUND LIGHTNING THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED STORMS WILL BE POSSIBLE ALONG AND EAST OF A PARIS TO CENTERVILLE LINE TUESDAY MORNING. OTHERWISE...STORMS WILL BE POSSIBLE AGAIN SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED SOUTH OF INTERSTATE 20.
In the hours before
Local storm report, Oct 6, 6:53 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
653 PM CDT MON OCT 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND GST 4 W MEXIA 31.68N 96.55W
10/06/2008 E60 MPH LIMESTONE TX AMATEUR RADIO
WIND GUSTS TO 60 MPH FLOWING INTO STORM WEST OF MEXIASpecial weather statement, Oct 6, 7:09 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
709 PM CDT MON OCT 6 2008
TXZ117-070045-
PARKER TX-
709 PM CDT MON OCT 6 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN PARKER COUNTY
AT 709 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTH OF WEATHERFORD...MOVING EAST AT 27
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BRIAR...RENO AND SPRINGTOWN.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3299 9754 3281 9754 3281 9790 3298 9791
3300 9775 3300 9754
TIME...MOT...LOC 0009Z 266DEG 24KT 3290 9780Special weather statement, Oct 6, 7:25 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CDT MON OCT 6 2008
TXZ102-117-118-070100-
WISE TX-PARKER TX-TARRANT TX-
725 PM CDT MON OCT 6 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN PARKER COUNTY
NORTHWESTERN TARRANT COUNTY
SOUTHERN WISE COUNTY
AT 725 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
BRIDGEPORT TO 7 MILES SOUTHWEST OF BRIAR TO 9 MILES SOUTHWEST OF
WEATHERFORD...MOVING EAST AT 24 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ALEDO...ANNETTA...
AURORA...AZLE...BOYD...BRIAR...EAGLE MOUNTAIN...HUDSON OAKS...
LAKESIDE...PECAN ACRES...PELICAN BAY...RENO...SPRINGTOWN...
WEATHERFORD AND WILLOW PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3312 9738 3300 9739 3299 9733 3267 9757
3261 9793 3291 9774 3310 9790 3322 9747
TIME...MOT...LOC 0025Z 252DEG 21KT 3306 9773 3294 9763
3266 9784Special weather statement, Oct 6, 7:25 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CDT MON OCT 6 2008
TXZ102-117-118-070100-
WISE TX-PARKER TX-TARRANT TX-
725 PM CDT MON OCT 6 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN PARKER COUNTY
NORTHWESTERN TARRANT COUNTY
SOUTHERN WISE COUNTY
AT 725 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
BRIDGEPORT TO 7 MILES SOUTHWEST OF BRIAR TO 9 MILES SOUTHWEST OF
WEATHERFORD...MOVING EAST AT 24 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ALEDO...ANNETTA...
AURORA...AZLE...BOYD...BRIAR...EAGLE MOUNTAIN...HUDSON OAKS...
LAKESIDE...PECAN ACRES...PELICAN BAY...RENO...SPRINGTOWN...
WEATHERFORD AND WILLOW PARK.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3312 9738 3300 9739 3299 9733 3267 9757
3261 9793 3291 9774 3310 9790 3322 9747
TIME...MOT...LOC 0025Z 252DEG 21KT 3306 9773 3294 9763
3266 9784Special weather statement, Oct 6, 8:16 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
816 PM CDT MON OCT 6 2008
TXZ142-143-070145-
HAMILTON TX-MILLS TX-
816 PM CDT MON OCT 6 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL HAMILTON COUNTY
NORTHERN MILLS COUNTY
AT 816 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES SOUTH OF
COMANCHE TO 15 MILES NORTHEAST OF RICHLAND SPRINGS...MOVING EAST AT
27 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE GOLDTHWAITE AND MULLIN.
SMALL HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3170 9853 3171 9848 3169 9845 3177 9832
3184 9808 3141 9846 3141 9882 3142 9882
TIME...MOT...LOC 0116Z 256DEG 23KT 3166 9850 3145 9874
SCHULTZLocal storm report, Oct 6, 8:32 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
832 PM CDT MON OCT 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND GST 8 NW PALESTINE 31.84N 95.74W
10/06/2008 E70 MPH ANDERSON TX LAW ENFORCEMENT
QUATER INCH HAIL WIND GUST 70 MPH IN TENNESEE COLONYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:09 PM CDT | Special Weather Statement | FWD | Parker | 36 min |
| Oct 6, 7:15 PM CDT | Areal Flood Advisory | FWD | Freestone, Limestone | 3 hr |
| Oct 6, 7:19 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 32 min |
| Oct 6, 7:25 PM CDT | Special Weather Statement | FWD | Parker | 35 min |
| Oct 6, 7:29 PM CDT | Tornado Warning | FWD | Freestone, Limestone | 46 min |
| Oct 6, 7:48 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 42 min |
| Oct 6, 7:57 PM CDT | Tornado Warning | FWD | Leon, Robertson | 48 min |
| Oct 6, 8:07 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson | 53 min |
| Oct 6, 8:10 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 27 min |
| Oct 6, 8:16 PM CDT | Special Weather Statement | FWD | Mills | 29 min |
| Oct 6, 9:00 PM CDT | Tornado Warning | FWD | Freestone, Leon | 45 min |
| Oct 6, 9:02 PM CDT | Special Weather Statement | FWD | Hamilton | 28 min |
| Oct 6, 9:05 PM CDT | Special Weather Statement | FWD | Collin | 25 min |
| Oct 6, 9:08 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 37 min |
| Oct 6, 9:11 PM CDT | Tornado Warning | FWD | Anderson, Henderson | 19 min |
| Oct 6, 9:29 PM CDT | Special Weather Statement | FWD | Bosque, Somervell | 31 min |
| Oct 6, 9:46 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Leon | 59 min |
| Oct 6, 10:00 PM CDT | Special Weather Statement | FWD | Lampasas | 30 min |
| Oct 6, 10:04 PM CDT | Flash Flood Warning | FWD | Anderson, Henderson | 58 min |
| Oct 6, 11:54 PM CDT | Special Weather Statement | FWD | Navarro | 36 min |
| Oct 7, 1:10 AM CDT | Special Weather Statement | FWD | Henderson, Van Zandt | 35 min |
| Oct 7, 6:26 AM CDT | Wind Advisory | FWD | Bell, Bosque, Collin, Comanche, Cooke, Coryell and 23 more | 12 hr |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.